Alert archive / Rhode Island / Freeze Warnings in 2013
Freeze Warning 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Oct 24, 2013, 9:47 PM EDT for Kent County, Providence County, Rhode Island; Capitol Planning Region, Connecticut. It took effect at Oct 25, 2013, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2013, 9:47 PM EDT (01:47 UTC)
- In effect from
- Oct 25, 2013, 2:00 AM EDT
- Expired
- Oct 25, 2013, 7:35 AM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 67 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WWUS71 KBOX 250147 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 947 PM EDT THU OCT 24 2013 CTZ002-RIZ001-003-251000- /O.UPG.KBOX.FR.Y.0013.131025T0600Z-131025T1300Z/ /O.NEW.KBOX.FZ.W.0003.131025T0600Z-131025T1300Z/ HARTFORD CT-NORTHWEST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...FOSTER... SMITHFIELD...WEST GREENWICH 947 PM EDT THU OCT 24 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...HARTFORD COUNTY CT AND NORTHWEST RHODE ISLAND. * TEMPERATURES...IN THE LOWER 30S BY DAYBREAK FRIDAY. * TIMING...VERY LATE TONIGHT INTO MID MORNING FRIDAY. * IMPACTS...TEMPERATURES DROPPING TO NEAR OR JUST BELOW FREEZING WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ014-016-019-RIZ002-004-005-007-251000- /O.EXA.KBOX.FR.Y.0013.131025T0600Z-131025T1300Z/ SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...CAMBRIDGE...QUINCY...PLYMOUTH... PROVIDENCE...WARWICK...BRISTOL...NEWPORT 947 PM EDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...PORTIONS OF THE MASSACHUSETTS COASTLINE EXCEPT FOR DOWNTOWN BOSTON AND CAPE COD. THE ADVISORY ALSO INCLUDES CENTRAL AND SOUTHERN RHODE ISLAND. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S BY DAYBREAK FRIDAY. * TIMING...VERY LATE TONIGHT INTO MID MORNING FRIDAY. * IMPACTS...FROST WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ006-007-RIZ006-251000- /O.CON.KBOX.FR.Y.0013.131025T0600Z-131025T1300Z/ WESTERN ESSEX MA-EASTERN ESSEX MA-WASHINGTON RI- INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...NARRAGANSETT... WESTERLY 947 PM EDT THU OCT 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * LOCATIONS...PORTIONS OF THE NORTHEAST MA AND SOUTHERN RHODE ISLAND. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * TIMING...VERY LATE TONIGHT INTO MID MORNING FRIDAY. * IMPACTS...FROST WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
382 WWUS71 KBOX 250741 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT FRI OCT 25 2013 CTZ002-RIZ001-003-251300- /O.CON.KBOX.FZ.W.0003.000000T0000Z-131025T1300Z/ HARTFORD CT-NORTHWEST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...FOSTER... SMITHFIELD...WEST GREENWICH 341 AM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...HARTFORD COUNTY CT AND NORTHWEST RHODE ISLAND. * TEMPERATURES...AROUND 30 TO THE LOWER 30S. * TIMING...THROUGH EARLY THIS MORNING. * IMPACTS...TEMPERATURES DROPPING TO NEAR OR JUST BELOW FREEZING WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ006-007-014-016-019-RIZ002-004>007-251300- /O.CON.KBOX.FR.Y.0013.000000T0000Z-131025T1300Z/ WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...CAMBRIDGE... QUINCY...PLYMOUTH...PROVIDENCE...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 341 AM EDT FRI OCT 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...PORTIONS OF THE MASSACHUSETTS COASTLINE EXCEPT FOR DOWNTOWN BOSTON AND CAPE COD. THE ADVISORY ALSO INCLUDES CENTRAL AND SOUTHERN RHODE ISLAND. * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...THROUGH EARLY THIS MORNING. * IMPACTS...FROST WILL DAMAGE PLANTS THAT ARE SENSITIVE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
906 WWUS71 KBOX 251135 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 735 AM EDT FRI OCT 25 2013 CTZ002-RIZ001-003-251245- /O.CAN.KBOX.FZ.W.0003.000000T0000Z-131025T1300Z/ HARTFORD CT-NORTHWEST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...FOSTER... SMITHFIELD...WEST GREENWICH 735 AM EDT FRI OCT 25 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE WARNING. $$ MAZ006-007-014-016-019-RIZ002-004>007-251245- /O.CAN.KBOX.FR.Y.0013.000000T0000Z-131025T1300Z/ WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...CAMBRIDGE... QUINCY...PLYMOUTH...PROVIDENCE...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 735 AM EDT FRI OCT 25 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 24, 7:02 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 24, 7:02 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
702 PM EDT THU OCT 24 2013
.SYNOPSIS...
MAINLY DRY WEATHER WITH BELOW NORMAL TEMPERATURES WILL CONTINUE
THROUGH THE MIDDLE OF NEXT WEEK. MAY JUST SEE A PASSING SHOWER OR
TWO SATURDAY NIGHT WITH THE NEXT COLD FRONT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
7PM UPDATE...
ACROSS MUCH OF THE REGION THIS THE LOSS OF DIURNAL HEATING HAS
LEAD TO DIMINISHING OF THE CU FIELD ACROSS THE REGION WITH
GENERALLY NEAR SKC CONDITIONS FROM S AND E OF A BDL-ORH-MHT
LINE...AND THIS WILL LIKELY BE THE AREA TO SEE MOST OF THE SKC
CONDITIONS OVER NIGHT AS SOME REMNANT LAKE EFFECT CLOUD COVER IS
LIKELY TO CONTINUE TO INFLUENCE THE NW PORTIONS OF MA AND SW NH.
GIVEN THIS FACT...PLACEMENT OF CURRENT FROST ADVISORIES STILL LOOK
GOOD AS THESE LOCATIONS STILL HAVE THE HIGHEST LIKELIHOOD OF
DIPPING TO NEAR OR BELOW FREEZING. OTHERWISE...WEAK SHORTWAVE
SLIDING THROUGH THE AREA HAS KICKED OFF SOME -SHRA E OF LONG
ISLAND WHICH MAY EFFECT ACK AND POSSIBLY THE SRN EXTREMITIES OF
THE VINEYARD OVER THE THE NEXT FEW HOURS. HOWEVER...THIS WAVE WILL
BE WELL OFFSHORE AFTER MIDNIGHT SO FEEL THE THREAT WILL BE SHORT
LIVED. HAVE ADJUSTED POPS TOWARD LATEST SREF/NAM WHICH SEEMED TO
BE HANDLING THESE -SHRA THE BEST.
PREVIOUS DISCUSSION...
WEAK TROF PASSAGE TONIGHT ALONG WITH SOME LOW AND MID LEVEL
MOISTURE WILL RESULT IN PT-MOCLDY SKIES. CANT RULE OUT A BRIEF
SHOWER OR FLURRY ACROSS THE E SLOPES OF THE BERKSHIRES...AS WELL
AS A FEW SHOWERS POSSIBLE THIS EVENING OVER THE S COASTAL WATERS
WHICH MAY AFFECT THE ISLANDS. OTHERWISE A DRY AND COLD NIGHT WITH
MODEST W BREEZE. MINS WILL BE IN THE UPPER 20S TO MID 30S ACROSS
MUCH OF THE REGION...MILDER BOS METRO/ACK/BID AND THE OUTER CAPE.
WILL ISSUE FROST ADVISORIES FOR AREAS WHERE GROWING SEASON HAS NOT
ENDED AND MINS EXPECTED TO FALL TO THE LOW AND MID 30S. THIS IS
FOR HARTFORD COUNTY...INTERIOR RI AND ESSEX COUNTY.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...
DRY WEATHER CONTINUES AS MID LEVEL SHORTWAVE MOVES TO THE EAST.
DRY NW FLOW WILL PREVAIL BUT EXPECT BKN SC TO DEVELOP AS CROSS
SECTIONS SHOW DECENT LOW LEVEL MOISTURE IN THE COLUMN. 850 MB
TEMPS COOLING SO IT WILL BE A COOLER DAY WITH MAXES MID 40S TO
LOWER 50S. NOT AS BREEZY AS TODAY BUT GUSTS TO 20 MPH POSSIBLE.
FRIDAY NIGHT...
CENTER OF HIGH PRES MOVES TO THE MID ATLC REGION WITH SFC RIDGING
EXTENDING INTO SNE. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL RESULT
IN ANOTHER COLD NIGHT WITH TEMPS A FEW DEGREES COLDER THAN
TONIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HEADLINES...
* PERSISTENT PATTERN OF DRY WEATHER AND BELOW-NORMAL TEMPERATURES
* NEXT CHANCE FOR WET WEATHER SET FOR SATURDAY NIGHT INTO SUNDAY
* UNCERTAIN OUTCOMES IN THE FORECAST MID TO LATE NEXT WEEK
OVERVIEW AND MODEL PREFERENCES...
24/12Z MODEL GUIDANCE SUITE CONTINUES TO SHOW GENERALLY FAIR
AGREEMENT AT LEAST THROUGH THE MID PORTION OF NEXT WEEK. THE
LATTER PORTIONS OF THE FORECAST WILL BE DEFINED BY WHETHER OR NOT
WRN CONUS TROF/CUTOFF LOW WILL SLIDE E AND BEGIN TO EFFECT THE
REGION WITH MORE UNSETTLED AND POSSIBLY WETTER WX. GIVEN THE
GENERAL MODAL AGREEMENT...A BLEND OF THE LATEST DETERMINISTIC RUNS
WILL BE USED AS A BASELINE...ALTHOUGH AGREE WITH PREVIOUS
FORECASTER THAT HPC IS PREFERRED DUE TO THE DIFFERENCES IN TIMING
AND AMPLITUDE OF THE WRN CONUS TROF AS IT BEGINS ITS E MIGRATION.
THROUGH THE MID TERM PORTION OF THE FORECAST...THE REGION WILL BE
UNDER THE INFLUENCE OF A TROF ACROSS ERN CANADA...WHICH WILL
CONTINUE TO PROVIDE UNSEASONABLY COOL CONDITIONS. HOWEVER...IT
WILL ALSO KEEP THE AIRMASS IN PLACE OVER SRN NEW ENGLAND
RELATIVELY DRY...CONSIDERING A DRAW OF MOSTLY DRY AIR OUT OF THE
NORTHWEST TERRITORIES. THE DRY CONDITIONS ARE LIKELY TO REMAIN
EVEN AS THE OVERALL COLUMN TEMPERATURES AND DWPTS INCREASE TOWARD
THE MIDDLE OF NEXT WEEK AS THE TROF OVER THE ROCKIES WILL LEAD TO
DECENT CONFLUENCE IN THE FLOW ACROSS THE NORTHEAST AS IT MERGES
THE SRN AND NRN STREAMS. GIVEN THIS FACT...POPS ARE LIKELY TO BE
LOW ACROSS THE BOARDS THROUGH EARLY NEXT WEEK SAVE FOR A FEW
-SHRA/FLURRIES TO ACCOMPANY A WEAK CLIPPER SYSTEM SAT NIGHT INTO
SUN.
DETAILS...
SAT...
DRY WX IS EXPECTED TO DEFINE THE DAYTIME HOURS ON SAT. RETURN
FLOW ASSOCIATED WITH A NEAR 40 KT SWLY LLJ WILL LEAD TO BLUSTERY
BUT SLIGHTLY WARMER CONDITIONS DURING THE DAY SAT AFTER A COOL
START. MIXING SHOULD BE ABLE TO TAP SOME OF THIS JET MOMENTUM...SO
EXPECT GUSTY WINDS TO RETURN. H85 TEMPS WILL INCREASE TO BETWEEN
-2C AND 0C THROUGH THE DAY WHICH SHOULD KEEP HIGH TEMPS IN THE
UPPER 40S TO LOW 50S. INCREASING CLOUDS EXPECTED THROUGH THE DAY
AS A CLIPPER SYSTEM APPROACHES FROM THE W.
SAT NIGHT INTO SUN...
A CLIPPER SYSTEM WILL APPROACH AND SLIDE THROUGH THE FAST FLOW AT
THE BASE OF THE LONGWAVE TROF THROUGH CENTRAL AND NRN NEW ENGLAND.
THIS WILL ALLOW ITS ATTENDANT COLD FRONT TO CROSS SRN NEW ENGLAND
DURING THE MORNING SUN. GIVEN THE CP ORIGINS OF THIS FEATURE AND
ITS ASSOCIATED SHORTWAVE...IT WILL LIKELY BE MOISTURE
STARVED...AND RECENT GUIDANCE SUPPORTS THIS AS SOUNDINGS SHOW ONLY
LIGHT MOISTURE LOADING. DESPITE THIS FACT HOWEVER...NOT OUT OF THE
QUESTION THAT A FEW SHOWERS AFFECT THE REGION /PARTICULARLY NRN
MA/SRN NH...CLOSER TO THE PARENT CLIPPER/. ALSO POSSIBLE IS AN
ISOLATED FLURRY ACROSS THE HIGHER TERRAIN...AS WET BULBS APPROACH
0C 1-3KFT ALOFT. MANY LOCATIONS MAY REMAIN DRY WITH THIS FRONTAL
PASSAGE HOWEVER...AS RECENT MODEL RUNS CONTINUE TO DIMINISH THEIR
QPF. OTHERWISE...OVERNIGHT MINS SAT NIGHT AND SUN ARE LIKELY TO BE
A BIT MILDER GIVEN THE CLOUD COVER AND INCREASED MID LVL TEMPS.
LOWS IN THE LOW 30S TO NEAR 40...THEN HIGHS INCREASE INTO THE MID
50S ON SUN.
SUN NIGHT INTO TUE...
OTHER THAN A WEAK COLD FRONT THROUGH THE AREA ON MON NIGHT WITH A
REINFORCED SHOT OF COOLER AND DRIER AIR...HIGH PRES REMAINS IN
CONTROL WITH ANOTHER 48 HRS OR SO OF BELOW NORMAL...BUT DRY
CONDITIONS. TEMPERATURES SIMILAR TO THE COOLER DAYS THIS WEEK WITH
HIGHS IN THE 40S TO AROUND 50...AND LOWS DIPPING TO BELOW TO JUST
ABOVE FREEZING. W WINDS MAY INCREASE WITH A FEW GUSTS TO 20 MPH AT
TIMES DURING PEAK MIXING.
LATE NEXT WEEK...
CONFLUENT SW FLOW ALOFT SUGGESTS A GRADUAL TRANSITION TOWARD MORE
SEASONABLE LATE OCT EARLY NOV TEMPERATURES. HOWEVER...IT MAY BE
ACCOMPANIED BY AN INCREASING THREAT FOR PRECIPITATION AS THE A WRN
CONUS TROF TRANSITIONS FURTHER E. CONFIDENCE IS LOW IN ANY ONE
SOLUTION OR TIMING...SO AN HPC BLEND WILL BE USED FOR THIS
FORECAST UPDATE.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.
VFR. NEAR SKC CONDITIONS S AND E OF A BDL-ORH-MHT LINE WITH SOME
6-10KFT CIGS ACROSS THE NW. W WINDS DIMINISH SOMEWHAT OVERNIGHT
HOWEVER MOST LOCATIONS SHOULD REMAIN 5-10 KT. VFR CONTINUES INTO
TOMORROW.
KBOS TAF...HIGH CONFIDENCE.
KBDL TAF...HIGH CONFIDENCE.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...HIGH CONFIDENCE.
VFR. WINDS RELAXING WHILE VEERING SOUTHERLY OVERNIGHT. INCREASING
SATURDAY WITH GUSTS OF AROUND 25 KTS. LOW-VFR CIGS ACROSS SOUTH AND
SOUTHEAST NEW ENGLAND BY EVENING.
SATURDAY NIGHT INTO SUNDAY...MODERATE CONFIDENCE.
LOW-END BKN-OVC VFR CIGS. -SHRA/-SHSN ACROSS NRN MA/SRN NH WITH
-SHRA AND FLURRIES THE HIGHER TERRAIN. VSBY IMPACTS ONLY WITH
ANY FLURRIES. EARLY MORNING WIND SHIFT TO THE W.
SUNDAY NIGHT INTO TUESDAY...HIGH CONFIDENCE.
MAINLY VFR. BREEZY WEST WINDS DURING THE DAYLIGHT HOURS. WIND
SHIFT MORE TO THE N MON NIGHT INTO TUE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.
CAA OVER THE RELATIVELY MILD OCEAN WILL YIELD WESTERLY WIND GUSTS
TO 25 KT INTO THIS EVENING...WITH G30 KT POSSIBLE OVER NE MA
COASTAL WATERS. SCA CONTINUES. WINDS DIMINISH LATE TONIGHT INTO
FRI BUT GUSTS TO 20-22 KT STILL LIKELY THROUGH FRI GIVEN STEEP
LOW LEVEL LAPSE RATES AND FAVORABLE MIXING. WINDS WILL FINALLY
DIMINISH DURING FRI NIGHT AS SFC RIDGE MOVES OVER THE WATERS AND
PRESSURE GRADIENT SLACKENS.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...HIGH CONFIDENCE.
SW WINDS INCREASING SATURDAY WITH GUSTS OF AROUND 25 KTS. WAVE
HEIGHTS MAY BE RELAXED INITIALLY...BUT SHOULD RENEW AT OR ABOVE 5
FEET FOR MOST WATERS OUTSIDE OF INNER HARBORS AND BAYS. LOW
PROBABILITY OF A FEW GUSTS AROUND LOW GALE FORCE.
SATURDAY NIGHT INTO SUNDAY...MODERATE CONFIDENCE.
WIND GUSTS 25 TO 30 KT OUT OF THE SW WITH BUILDINGS SEAS EXPECTED
AHEAD OF A COLD FRONT. DURING THE MORNING HOURS SUN...CONDITIONS
IMPROVE AS WINDS BACK OUT OF THE WEST REMAINING BREEZY AROUND 15
KTS. EXPECT WAVE HEIGHTS AT OR ABOVE 5 FEET FOR MOST WATERS
OUTSIDE OF INNER HARBORS AND BAYS... BEGINNING TO DIMINISH LATE.
SUNDAY NIGHT INTO TUESDAY...MODERATE CONFIDENCE.
BREEZY WEST WINDS WILL WEAKEN GRADUALLY WITH TIME AS HIGH PRESSURE
SETTLES OVER THE WATERS LATE IN THE PERIOD. WILL SEE WAVE HEIGHTS
CONTINUALLY DIMINISH...BUT EXPECTING SEAS OF AT LEAST 5 FEET ON THE
OUTER WATERS. SOME SMALL CRAFTS MAY LINGER INTO TUESDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR CTZ002.
MA...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR MAZ006-007.
NH...NONE.
RI...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR RIZ001-003-006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ231-232-235-
237-250.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ233-234-
251.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ254>256.
&&
SYNOPSIS...KJC/DOODY
NEAR TERM...KJC/DOODY
SHORT TERM...KJC
LONG TERM...DOODY/SIPPRELL
AVIATION...KJC/DOODY
MARINE...KJC/DOODYHazardous weather outlook, Oct 24, 3:59 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 359 PM EDT THU OCT 24 2013 CTZ003-004-MAZ002>005-008>013-017-018-020-021-023-026-NHZ011-012-015- 252000- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 359 PM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ002-004-005-007-008-252000- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- 359 PM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FROST AND/OR FREEZE HEADLINES ARE POSSIBLE ACROSS THOSE AREAS STILL WITHIN THE GROWING SEASON AS NIGHTLY LOWS WILL BE AT OR BELOW FREEZING AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-RIZ001-003-006-252000- HARTFORD CT-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- 359 PM EDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FROST AND/OR FREEZE HEADLINES ARE POSSIBLE ACROSS THOSE AREAS STILL WITHIN THE GROWING SEASON AS NIGHTLY LOWS WILL BE AT OR BELOW FREEZING AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ006-007-252000- WESTERN ESSEX MA-EASTERN ESSEX MA- 359 PM EDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FROST AND/OR FREEZE HEADLINES ARE POSSIBLE ACROSS THOSE AREAS STILL WITHIN THE GROWING SEASON AS NIGHTLY LOWS WILL BE AT OR BELOW FREEZING AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ014>016-019-022-024-252000- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 359 PM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FROST AND/OR FREEZE HEADLINES ARE POSSIBLE ACROSS THOSE AREAS STILL WITHIN THE GROWING SEASON AS NIGHTLY LOWS WILL BE AT OR BELOW FREEZING AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-252000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 PM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE LOW PROBABILITY OF SOME GALE FORCE WINDS LATE SATURDAY AND SATURDAY NIGHT AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:29 PM EDT | Frost Advisory | BOX | Bristol, Kent, Newport, Providence | 16 hr |
| Oct 25, 3:29 PM EDT | Freeze Warning | BOX | Kent, Providence | 16 hr |
Nearby
Freeze Warnings in Rhode Island, 2013Freeze Warnings in Connecticut, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.